Alert archive / New York / Wind Advisories in 2015

Wind Advisory 5, NWS Albany, NY

October 27, 20158 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts

NWS Albany, NY issued this wind advisory at Oct 27, 2015, 3:41 PM EDT for 8 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Oct 28, 2015, 12:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2015, 3:41 PM EDT (19:41 UTC)
In effect from
Oct 28, 2015, 12:00 PM EDT
Expired
Oct 29, 2015, 12:00 AM EDT
In force
12 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Columbia County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Rensselaer County, NY, Schoharie County, NY, Ulster County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 23 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

211 
WWUS71 KALY 271941
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT TUE OCT 27 2015

MAZ001-NYZ032-033-054-061-082-VTZ013-014-281100-
/O.NEW.KALY.WI.Y.0005.151028T1600Z-151029T0400Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...HOOSICK FALLS...CHATHAM...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
341 PM EDT TUE OCT 27 2015

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT.

* LOCATIONS...THE HIGHER TERRAIN OF THE
  ADIRONDACKS...TACONICS...NORTHERN BERKSHIRES AND THE SOUTHERN
  GREEN MOUNTAINS.

* HAZARDS...SCATTERED DAMAGE FROM DOWNED TREES AND POWERLINES
  RESULTING IN POWER OUTAGES.

* WINDS...SOUTHEAST WINDS SUSTAINED AT 20 TO 30 MPH WITH GUSTS UP
  TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
5 follow-up statements
936 
WWUS71 KALY 281007
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
607 AM EDT WED OCT 28 2015

MAZ001-NYZ032-033-054-061-082-VTZ013-014-282100-
/O.CON.KALY.WI.Y.0005.151028T1600Z-151029T0400Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...HOOSICK FALLS...CHATHAM...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
607 AM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EDT TONIGHT...

* LOCATIONS...THE HIGHER TERRAIN OF THE ADIRONDACKS...TACONICS...
   NORTHERN BERKSHIRES AND THE SOUTHERN GREEN MOUNTAINS.

* HAZARDS...SCATTERED DAMAGE FROM DOWNED TREES AND POWERLINES 
  RESULTING IN ISOALTED POWER OUTAGES.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

HWJIV
368 
WWUS71 KALY 281248
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
848 AM EDT WED OCT 28 2015

DEFAULT OVERVIEW SECTION
NYZ038-047-058-063-282100-
/O.EXA.KALY.WI.Y.0005.151028T1600Z-151029T0400Z/
SOUTHERN HERKIMER-SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...COBLESKILL...MIDDLEBURGH...
HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
848 AM EDT WED OCT 28 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT.

* LOCATIONS...SOUTHERN HERKIMER...SCHOHARIE...WESTERN GREENE AND
  WESTERN ULSTER COUNTIES.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED DAMAGE FROM DOWNED TREES AND POWERLINES
  RESULTING IN ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

MAZ001-NYZ032-033-054-061-082-VTZ013-014-282100-
/O.CON.KALY.WI.Y.0005.151028T1600Z-151029T0400Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...HOOSICK FALLS...CHATHAM...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
848 AM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EDT TONIGHT...

* LOCATIONS...NORTHERN HERKIMER...HAMILTON...NORTHERN FULTON...
  NORTHERN AND CENTRAL TACONICS...NORTHERN BERKSHIRES AND
  BENNINGTON AND WESTERN WINDHAM COUNTIES.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...SCATTERED DAMAGE FROM DOWNED TREES AND POWERLINES
  RESULTING IN ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
259 
WWUS71 KALY 281248 CCA
NPWALY

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
848 AM EDT WED OCT 28 2015

NYZ038-047-058-063-282100-
/O.EXA.KALY.WI.Y.0005.151028T1600Z-151029T0400Z/
SOUTHERN HERKIMER-SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...COBLESKILL...MIDDLEBURGH...
HUNTER...TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
848 AM EDT WED OCT 28 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT.

* LOCATIONS...SOUTHERN HERKIMER...SCHOHARIE...WESTERN GREENE AND
  WESTERN ULSTER COUNTIES.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED DAMAGE FROM DOWNED TREES AND POWERLINES
  RESULTING IN ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

MAZ001-NYZ032-033-054-061-082-VTZ013-014-282100-
/O.CON.KALY.WI.Y.0005.151028T1600Z-151029T0400Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-EASTERN RENSSELAER-
EASTERN COLUMBIA-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...HOOSICK FALLS...CHATHAM...NORTHVILLE...
MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE
848 AM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EDT TONIGHT...

* LOCATIONS...NORTHERN HERKIMER...HAMILTON...NORTHERN FULTON...
  NORTHERN AND CENTRAL TACONICS...NORTHERN BERKSHIRES AND
  BENNINGTON AND WESTERN WINDHAM COUNTIES.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...SCATTERED DAMAGE FROM DOWNED TREES AND POWERLINES
  RESULTING IN ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
490 
WWUS71 KALY 281857
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
ISSUED BY NATIONAL WEATHER SERVICE BURLINGTON VT
257 PM EDT WED OCT 28 2015


MAZ001-NYZ032-033-038-047-054-058-061-063-082-VTZ013-014-290400-
/O.CON.KALY.WI.Y.0005.000000T0000Z-151029T0400Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SCHOHARIE-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...COBLESKILL...MIDDLEBURGH...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...BENNINGTON...
JACKSONVILLE...NEWFANE
257 PM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* LOCATIONS...HERKIMER...HAMILTON...NORTHERN
  FULTON...SCHOHARIE...WESTERN GREENE...WESTERN ULTSTER...NORTHERN
  AND CENTRAL TACONICS...NORTHERN BERKSHIRES AND BENNINGTON AND
  WESTERN WINDHAM COUNTIES.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* IMPACTS...SCATTERED DAMAGE FROM DOWNED TREES AND POWERLINES 
  RESULTING IN ISOLATED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH...OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

&&

$$
816 
WWUS71 KALY 290402
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1202 AM EDT THU OCT 29 2015

MAZ001-NYZ032-033-038-047-054-058-061-063-082-VTZ013-014-290515-
/O.EXP.KALY.WI.Y.0005.000000T0000Z-151029T0400Z/
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SCHOHARIE-EASTERN RENSSELAER-WESTERN GREENE-EASTERN COLUMBIA-
WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS...
MOHAWK...FRANKFORT...DOLGEVILLE...COBLESKILL...MIDDLEBURGH...
HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CHATHAM...
SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY...KERHONKSON...
NAPANOCH...PHOENICIA...NORTHVILLE...MAYFIELD...BENNINGTON...
JACKSONVILLE...NEWFANE
1202 AM EDT THU OCT 29 2015

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY WHICH WAS IN EFFECT FOR HERKIMER...HAMILTON...NORTHERN
FULTON...SCHOHARIE...WESTERN GREENE...WESTERN ULSTER...NORTHERN
AND CENTRAL TACONICS...NORTHERN BERKSHIRES AND BENNINGTON AND
WESTERN WINDHAM COUNTIES HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Oct 27, 1:54 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 27, 1:54 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
154 PM EDT TUE OCT 27 2015

.SYNOPSIS...
HIGH PRESSURE OVER NEW ENGLAND THIS AFTERNOON WILL
SLOWLY MOVE OFFSHORE TONIGHT. A LARGE STORM SYSTEM WILL ORGANIZE
FROM THE GREAT LAKES TO THE COASTAL CAROLINAS WEDNESDAY...SPREADING
CLOUDS...RAIN AND BREEZY CONDITIONS INTO OUR REGION MID WEEK.
A COOLER AIR AIRMASS WILL RETURN BY FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AREAS OF HIGH CLOUDS STREAMING THROUGH THE REGION...WILL CONTINUE
THROUGH THE AFTERNOON. EVEN WITH THE FILTERED SUNSHINE...
TEMPERATURES ARE TRENDING TO FORECAST LEVELS...SO JUST SOME MINOR
ADJUSTMENTS TO SKY COVER AND TEMPERATURES THROUGH THIS AFTERNOON.

HIGH TEMPERATURES WILL BE VERY SIMILAR TO MONDAY...50S
FOR MOST LOCATIONS WITH SOME U40S OVER THE SRN DACKS/SRN
GREENS...LOCALLY MID 50S IN THE CAPITAL REGION TO U50S OVER THE
MID HUDSON VALLEY/NW CT.

THE WINDS WILL BE LIGHT...VEERING TO THE SOUTHEAST AROUND 5 TO NO
MORE THAN 10 MPH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL TRY TO STAND ITS GROUND TO OUR EAST EARLY TONIGHT...
BUT WILL EVENTUALLY BE SHOVED OUT TO SEA. WITH THIN CLOUDS EARLY
AND LIGHT WIND...THIS IS WHEN OUR TEMPERATURES WILL DROP THE MOST.
IN FACT...OUR LOW TEMPERATURES COULD VERY WELL HAPPEN BEFORE MIDNIGHT
AND THAT IS HOW WE PLAYED IT IN THE GRIDS. LOOK FOR LOWS IN THE
30S WITH SOME UPPER 20S ACROSS OUR NORTHERN AND EASTERN AREAS.

IT STILL LOOKS AS IF A LOW PRESSURE IN THE SOUTHERN STREAM
WILL PHASE WITH ENERGY (ANOTHER LOW PRESSURE AREA) IN
THE NORTHERN STREAM TO FORM A POWERFUL STORM TRACKING
JUST NORTH OF THE GREAT LAKES BY LATE WEDNESDAY. A COLD
FRONT TRAILING FROM THE LOW WILL APPROACH ON WEDNESDAY.

THE SOUTHERN STORM CONTINUED TO CARRY THE REMNANTS OF ONCE MIGHTY
HURRICANE PATRICIA. THIS MOISTURE WILL IMPACT OUR REGION ON WEDNESDAY.

CLOUDS WILL THICKEN OVERNIGHT TUESDAY AND A BREEZE WILL BEGIN TO PICK
UP FROM THE SOUTHEAST. TEMPERATURES OVERNIGHT SHOULD AT THE
VERY LEAST HOLD...OR EVEN RISE SEVERAL DEGREES BEFORE DAWN. RIGHT
NOW IT LOOKS AS IF ANY MEASURABLE RAIN SHOULD HOLD OFF UNTIL
AFTER DAWN WEDNESDAY.

THE RAIN WILL QUICKLY OVERSPREAD OUR REGION DURING THE DAY WEDNESDAY. IT
STILL APPEARS THAT WE WILL BE DEALING WITH QUITE THE ANOMALIES AS THE U
COMPONENT OF THE H850 WIND WILL INCREASE TO NEARLY 80KTS ON THE 06Z GEFS
WHICH IS MORE THAN 4 STANDARDS ABOVE NORMAL! BELIEVE IT OR NOT THE HIGHEST
ANOMALIES WILL LIFT NORTHWEST OF OUR REGION.

WIND WILL BE A BIG CONCERN WITH THIS SYSTEM. HOWEVER...THE JURY IS STILL
OUT AS HOW MUCH OF THIS WIND WILL MIX DOWN TO OUR HIGHER TERRAIN.
NO WIND HEADLINES YET BUT WILL CONTINUE TO MENTION IN OUR HWO AND WILL
PLACE GUSTS APPROACHING WIND ADVISORY CRITERIA ACROSS OUR HIGHER TERRAIN.

THE STRONG LOW LEVEL JET WILL ADVECT SUBTROPICAL PWATS INTO OUR REGION.
UP TO FOUR STANDARD DEVIATIONS OF NORMAL (OVER 1.5 INCHES) SPLITTING
TO OUR NORTHWEST AND SOUTHEAST. STILL OUR REGION WILL BE UNDERNEATH
PWATS OF NEARLY 1.5 INCHES...THREE STANDARD DEVIATIONS ABOVE NORMAL.

COMBINE THIS WITH THE STRONG NOSE OF THE 80KT LOW LEVEL JET AS WELL AS
THE RIGHT REAR ENTRANCE REGION OF 100+ UPPER LEVEL JET AND THERE
WILL BE STRONG ASCENT ACROSS THE REGION.

RAIN...HEAVY AT TIMES WILL BE WITH US INTO WEDNESDAY NIGHT. MODELS INDICATE
THE SHOWALTER DROPS TO BELOW 0 LATE WEDNESDAY NIGHT SO WE INCLUDED A SLIGHT
CHANCE OF THUNDERSTORMS AS WELL. ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING
VERY HEAVY RAINFALL.

RAINFALL AMOUNTS OF 1-2 INCHES WILL BE COMMON ACROSS MOST AREAS (GENERALLY
A LITTLE LESS IN THE VALLEYS AND MORE OVER HIGHER TERRAIN). WE STILL HAVE
AMOUNTS IN THE 2-3 INCHES ACROSS THE PORTIONS OF THE HIGHER TERRAIN
DUE TO ENHANCED LIFT EXPECTED IN THOSE AREAS.

THESE AMOUNTS DO NOT INCLUDE ANY CONVECTION...SO IF THUNDERSTORMS WERE TO
DEVELOP TUESDAY NIGHT...AMOUNTS COULD BE LOCALLY HIGHER.

GIVEN THE SOMEWHAT DRY ANTECEDENT CONDITIONS OF LATE
(ALLOWING RIVERS TO BE SLIGHTLY BELOW NORMAL FOR THE TIME OF YEAR)
AND THE FACT THAT THE GEFS/NAEFS/SREF METEOROLOGICAL MODEL ENSEMBLE FORECASTS
(MMEFS) INDICATED ANY OF OUR RIVERS GOING TO ACTION STAGE LET ALONE
FLOOD...WE WILL CONTINUE WITH NO HYDROLOGY HEADLINES AT THIS TIME.

THE DAY CREW WILL BE ABLE TO COLLABORATE WITH THE NORTHEAST RIVER
FORECAST CENTER TO DISCUSS IF ANY HYDRO HEADLINES WILL ULTIMATELY
BE NEEDED. WE WILL CERTAINLY CONTINUE TO MENTION THE POTENTIAL
FOR HEAVY RAINFALL IN OUR HWO.

THERE CERTAINLY WILL BE AT THE VERY LEAST...
SIGNIFICANT WITHIN BANK RISES OF MANY OF OUR RIVERS BY THURSDAY.
ALSO...RAINFALL RATES...PERHAPS REACHING UP TOWARD
HALF AN INCH PER HOUR AT TIMES...COULD PRODUCE SIGNIFICANT PONDING OF WATER
ON ROADWAYS WHERE CULVERTS GET CLOGGED WITH FALLING LEAVES.

HIGH TEMPERATURES ON WEDNESDAY LOOK TO BE CLOSE TO 60 IN THE VALLEYS...50S
HIGHER TERRAIN. THE VALUES WILL FALL LITTLE IF ANY WEDNESDAY NIGHT.

BY THURSDAY...A MID LEVEL DRY SLOT AND THE FIRST OF TWO COLD FRONTS SHOULD WORK
THROUGH WHICH WILL END THE STEADY RAINFALL. HOWEVER...CLOUDS AND SCATTERED
SHOWERS WILL LINGER AS THE UPPER LEVEL OF THE STORM STILL LURKS TO OUR NORTHWEST.

THEN...LATER DURING THE DAY...A SECONDARY COLD FRONT WILL WORK THROUGH. THIS ONE
SHOULD HAVE MUCH MORE LIMITED MOISTURE TO WORK WITH AS PWATS WILL BE CUT
IN HALF BY THEN. STILL...THIS FRONT COULD PRODUCE A BROKEN LINE OF SHOWERS
DURING THE AFTERNOON OR EVENING.

HIGH TEMPERATURES ON THURSDAY WILL BE MILD...REACHING NEAR 60 ACROSS THE HIGHER
TERRAIN AND WELL INTO THE 60S IN VALLEY AREAS. THESE HIGH TEMPERATURES
ASSUME PLENTY OF CLOUDS HOLD. IF MORE IN THE WAY OF SUNSHINE WERE TO BREAK
OUT...SOME VALLEY AREAS ESPECIALLY SOUTH OF ALBANY...COULD MAKE A RUN AT
70 DEGREES OR BETTER.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
THE UPPER LOW WILL BE MOVING FURTHER AWAY FROM THE REGION THURSDAY
NIGHT AND FRIDAY AS IT MOVES EASTWARD ACROSS SOUTHERN CANADA. THE
LINGERING CYCLONIC FLOW ACROSS THE REGION...ACCOMPANIED BY SOME LAKE
ENHANCEMENT...WILL CONTINUE TO PRODUCE ISOLATED TO SCATTERED
RAIN/SNOW SHOWERS DURING THIS PERIOD...MAINLY NORTHWEST OF ALBANY.
CONDITIONS SOUTH AND EAST OF ALBANY WILL BE MAINLY DRY. LOWS THURSDAY
NIGHT WILL BE IN THE MID 30S TO LOWER 40S. HIGHS FRIDAY IN THE 40S
TO LOWER 50S...WITH SOME UPPER 30S OVER THE ADIRONDACKS.

FRI NIGHT INTO SATURDAY...HIGH PRESSURE BUILDS IN FROM THE OHIO
VALLEY...THEN SHIFTS OVER THE MID ATLANTIC STATES AND NORTHEAST WITH
FAIR AND DRY WEATHER. IDEAL RADIATIONAL COOLING CONDITIONS ARE
LIKELY FRI NIGHT WITH LOWS IN THE MID 20S TO LOWER 30S. HIGHS ON
HALLOWEEN WILL BE IN THE MID 40S TO MID 50S.

SATURDAY NIGHT INTO SUNDAY...THE SFC ANTICYCLONE QUICKLY RETREATS
OFF THE COAST WITH THE MID AND UPPER LEVEL FLOW BECOMING NEAR ZONAL.
A SHORT-WAVE COMBINES WITH A WARM FRONT MOVING THROUGH THE GREAT
LAKES REGION FOR SOME LIGHT WARM ADVECTION PCPN...ESPECIALLY FROM
THE INTERSTATE 90 CORRIDOR NORTH AND WEST.  LOWS WILL BE IN THE MID
30S TO THE LOWER 40S. HIGHS ON SUNDAY IN THE UPPER 40S AND 50S.

SUNDAY NIGHT INTO MONDAY...THERE IS A LOT OF UNCERTAINTY IN THE
MEDIUM RANGE GUIDANCE/ENSEMBLES/WPC GUIDANCE FOR EARLY NEXT WEEK.
THE GFS SHOWS THE WARM FRONT AND PCPN LINGERING INTO MONDAY...WHILE
THE ECMWF SHOWS THE PCPN MOVING OUT WITH MAINLY DRY CONDITIONS
EXPECTED. FOR NOW HAVE FORECAST 30 TO 40 PERCENT POPS ACROSS THE
REGION DURING THIS PERIOD. LOWS SUNDAY NIGHT WILL BE IN THE
UPPER 30S TO MID 40S. HIGHS MONDAY 50 TO 60.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL MOVE EAST OF NEW ENGLAND THIS AFTERNOON INTO
TONIGHT. A COMPLEX STORM SYSTEM WILL APPROACH FROM THE GREAT LAKES
REGION...OHIO VALLEY...AND MID ATLANTIC STATES TOMORROW INTO
TOMORROW NIGHT WITH RAIN AND BREEZY CONDITIONS.

VFR CONDITIONS ARE LIKELY AT KGFL/KALB/KPOU/PSF PRIOR TO 06Z/WED
WITH SOME MID AND HIGH CLOUDS AROUND. THE CLOUDS WILL CONTINUE TO
THICKEN AND LOWER BTWN 06Z-12Z/WED WITH SOME LOW STRATUS FORMING
FOR KPSF/KPOU BTWN 10Z-12Z/WED IN THE 1.5-2.0 KFT AGL RANGE. SOME
OVER RUNNING LIGHT RAIN WILL GRADUALLY MOVE IN FROM SW TO NE
ACROSS THE ERN NY AND WRN NEW ENGLAND TAF SITES BTWN 12Z-18Z/WED.
HAVE USED A VCSH GROUP AT KPSF/KGFL BTWN 14Z-18Z...AND BROUGHT SOME
LIGHT RAIN INTO KPOU AT 15Z/WED WITH MVFR CONDITIONS. MVFR
CONDITIONS WERE ALSO CONTINUED AT KPOU.

THE WINDS WILL BE LIGHT AND VARIABLE DIRECTION THIS AFTERNOON AT 5
KTS OR LESS. THEY WILL BE LIGHT TO CALM TONIGHT. THE WINDS WILL
BEGIN TO INCREASE FROM THE E TO SE AT 5-10 KTS AFTER 13Z/WED.

LLWS WILL BECOME A PROBLEM LATE TOMORROW MORNING...AS THE 2KFT
AGL WINDS INCREASE TO 35-40 KTS WITH THE SFC WINDS GENERALLY 10
KTS OR LESS. LLWS WAS STARTED AT ALL THE TAF SITES BTWN 13Z-
15Z/WED.

OUTLOOK...

WEDNESDAY PM: HIGH OPERATIONAL IMPACT. BREEZY DEFINITE RA.
WEDNESDAY NIGHT: HIGH OPERATIONAL IMPACT. BREEZY DEFINITE RA.
THURSDAY: HIGH OPERATIONAL IMPACT. LIKELY SHRA.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SUNDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
DRY TODAY WITH LIGHT WIND AND SEASONABLE RH VALUES THIS AFTERNOON.
CLOUDS INCREASE TONIGHT AND THEN A SOAKING RAIN WILL
ENSUE ON WEDNESDAY INTO WEDNESDAY NIGHT BRING WELL OVER A QUARTER OF
AN INCH OF RAINFALL TO ALL AREAS.

THURSDAY WILL REMAIN SOMEWHAT DAMP AND UNSETTLED WITH MORE
SCATTERED SHOWERS BEFORE IT DRIES OUT AND TURNS COOLER FRIDAY.

&&

.HYDROLOGY...
DRY WEATHER TODAY. THEN A COMPLEX STORM WILL BRING A ROUND OF
POTENTIALLY HEAVY RAINFALL TO THE REGION WEDNESDAY INTO WEDNESDAY
NIGHT. AT THIS POINT...WE ARE FIGURING AT LEAST A 1-2 INCH
RAINFALL...WITH SOME LOCALIZED AMOUNTS JUST OVER 2 INCHES IN THE
EASTERN CATSKILLS...SOUTHERN BERKSHIRES AND LITCHFIELD HILLS.

AT THIS POINT IT IS STILL TOO EARLY TO HOIST ANY FLOOD WATCHES. AT THE VERY
LEAST SIGNIFICANT WITHIN BANKFULL RISES CAN BE EXPECTED ON RIVERS AND
STREAMS. ALSO...DUE TO FALLING LEAVES...SIGNIFICANT PONDING OF WATER
IS POSSIBLE WHERE DRAINS GET CLOGGED WITH LEAVES.

LINGERING SHOWER ARE POSSIBLE THURSDAY INTO THURSDAY NIGHT BUT THESE
WILL LIKELY NOT HAVE MUCH MORE AFFECT ON RIVERS AND STREAMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/WASULA
NEAR TERM...NAS
SHORT TERM...HWJIV
LONG TERM...GJM
AVIATION...WASULA
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/NAS
Hazardous weather outlook, Oct 27, 4:59 AM EDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
459 AM EDT TUE OCT 27 2015

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
459 AM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A POTENTIALLY POWERFUL STORM WORKING ACROSS THE NORTHERN GREAT
LAKES COULD BRING STRONG WINDS TO MAINLY THE ELEVATED TERRAIN
ON WEDNESDAY INTO WEDNESDAY NIGHT. HIGH WIND WATCHES OR
WIND ADVISORIES MIGHT BE NEEDED IF CONFIDENCE INCREASES.

ALSO...THIS STORM LOOKS TO BRING A SOAKING RAINFALL TO THE
ENTIRE REGION. RIGHT NOW ONE TO TWO INCHES OF RAINFALL WITH THIS
SYSTEM...WITH PERHAPS LOCALLY HIGHER AMOUNTS. THIS PREDICTED
RAINFALL WOULD BRING SIGNIFICANT WITHIN BANKFULL RISES ON RIVERS
AND STREAMS. IN ADDITION... DUE TO FALLING LEAVES...CLOGGING
CULVERTS...SIGNIFICANT PONDING OF WATER IS POSSIBLE ON SOME
ROADWAYS.

IF CONFIDENCE INCREASES FOR HIGHER AMOUNTS OF RAIN...FLOOD OR
FLASH FLOOD WATCHES MIGHT BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in New York, 2015Wind Advisories in Vermont, 2015Wind Advisories in Massachusetts, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.